MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G51595
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje.E1 - customer (person): postal code: (b)(6).G4 ¿ pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub from an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter separated.The catheter was placed without complication and was secured with the supplied dressing.After the procedure, the patient returned from the clinic to the hospital ward.Later, separation of the hub was discovered.The radiologist and nurse attended to the patient at bedside, and the catheter was immediately removed.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Corrections: h6 (annexes e and f).Additional information: a2, a3, b3, b5, b7, d9, d10, h3.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.The device was placed for abdominal drainage and was connected to a 3-way stopcock and a 2000 ml drainage bag.The patient required a chest x-ray due to the complaint event.It was confirmed that the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the hub from an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter separated.The catheter was placed without complication and was secured with the supplied dressing.After the procedure, the patient returned from the clinic to the hospital ward.Later, separation of the hub was discovered.The radiologist and nurse attended to the patient at bedside, and the catheter was immediately removed.The device was placed for abdominal drainage and was connected to a 3-way stopcock and a 2000 ml drainage bag.The patient required a chest x-ray due to the complaint event.It was confirmed that the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, the customer provided photos of the device in question, which show the catheter with the flare intact, separating from the mac-loc adaptor.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The device instructions for use (ifu) lists steps relevant to this failure mode.Evidence gathered upon review of dmr, dhr, and provided images indicate that there is no indication the device was manufactured out of specification, in addition to no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that the main cause of this event is component failure.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20176260
Report Number1820334-2024-01197
Device Sequence Number15629442
Product Code FGE
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)260510(10)15432231
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberG51595
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number15432231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/09/2024
11/27/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/18/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GETZ DRAINAGE BAG 2000ML REF H2000-T.; TERUMO TERUFUSION THREE-WAY STOPCOCK REF TS*T21L.
Patient Age87 YR
Patient SexFemale